tired of beta blocker

I was a powerlifter until about 8 yrs ago . Had a check up and they found i had an added beat . Had alot of test ran an heart doc put me on beta blocker an my reg doc couldnt understand why . When i first wake up my bpm are in low 40 s after a while in mid 50s . I take 50 mg of toprol a day . Now once in a while ill get 4 or 5 fast beats in a row , Seems alot of times right after i take my meds . Told doc an he didnt think it was so but happens alot after taking pills . They told me also not to spend so much time in gym to cut down . So i slowed way down dropped about 40 lbs mostly muscle since i quit powerlifting . Just tired from slow heart rate an tired of beta blocker an all the things i cant take with it .

6 Replies

oldestnewest
  • It sounds like time for a thorough check-up, perhaps with a specialist, to find out if this is really the best way forward for you now, or if you would be better on a different medication, or less of this one - but decrease very slowly, if they agree.

  • I agree need to see different doc . My cardio doc loves toprol an he puts most of his patients on this but I wanna get 2nd opinion just to see if there's something different for me . Thanks

  • Keep doing your research and get a few opinions. Sorry to say, but sounds like this dr. Who prescribes the same Meds to many of his patients thinks that one size fits all. Too many doctors are educated strictly by the pharmaceutical company sales representatives. I Had premature atrial contractions for years and was never given Meds. I think that you should find out what is causing this extra beat and then treat it . Maybe more diagnostic testing would be advisable. Wish you best of health, and luck.

  • You could try reading on the AF Association community, and look at their information pages. Then you might know better what to ask, or expect.

  • Thanks all Iam going to keep reading and find out more bout my pvc . I live in small town with just 1 heart doc . Need to go to bigger city find a doc there to talk to .

  • Make the trip...it's your heart. it's worth it!

You may also like...